Alert archive / Alaska / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 18, 2010, 7:49 AM AKDT. It took effect at May 18, 2010, 3:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2010, 7:49 AM AKDT (15:49 UTC)
- In effect from
- May 18, 2010, 3:00 PM AKDT
- Expired
- May 18, 2010, 10:00 PM AKDT
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWAK61 PAFC 181549 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 749 AM AKDT TUE MAY 18 2010 AKZ141-190600- /X.NEW.PAFC.FW.W.0002.100518T2300Z-100519T0600Z/ COPPER RIVER BASIN- 749 AM AKDT TUE MAY 18 2010 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR LOW HUMIDITY IN THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR LOW HUMIDITY IN THE COPPER RIVER BASIN. RELATIVE HUMIDITY READINGS IN THE COPPER RIVER BASIN ARE EXPECTED TO REACH AS LOW AS 13 PERCENT THIS AFTERNOON AND EVENING. CONDITIONS WILL IMPROVE OVERNIGHT AND AN UPPER LEVEL DISTURBANCE WILL BRING MORE MOISTURE INTO THE COPPER RIVER BASIN TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
506 WWAK61 PAFC 190600 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1000 PM AKDT TUE MAY 18 2010 AKZ141-190700- /X.CAN.PAFC.FW.W.0002.000000T0000Z-100519T0600Z/ COPPER RIVER BASIN- 1000 PM AKDT TUE MAY 18 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY HAS RECOVERED AS DIURNAL COOLING AND INCREASING CLOUDINESS CONTINUE TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 18, 6:00 AM AKDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 18, 6:00 AM AKDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 600 AM AKDT TUE MAY 18 2010 .UPPER LEVEL ANALYSIS... A VERTICALLY STACKED UPPER LEVEL LOW CENTERED 500 MILES SOUTH OF KODIAK IS SLOWLY MIGRATING TO THE SOUTHEAST OVER THE FAR NORTHEASTERN PACIFIC. ROTATING AROUND THIS LOW ARE A SERIES OF BROAD SHORTWAVES... ONE TRAILING THE LOW AND COVERING A SWATH FROM SOUTHWEST ALASKA TO THE CENTRAL ALEUTIANS AND EXTENDING TO FAR EASTERN RUSSIA WHILE A SECOND WAVE IS WRAPPING NORTHWARD OVER THE STATE OF WASHINGTON AND SOUTHWESTERN BRITISH COLUMBIA. UPPER LEVEL RIDGING ELBOWS IN OVER THE NORTHERN HALF OF THE STATE WHILE ANOTHER RIDGE OVER THE WESTERN BERING SEA IS QUICKLY DISINTEGRATING AS A MUCH STRONGER RIDGE PUSHES EASTWARD OUT OF NORTHEASTERN ASIA. THE MAIN 150 KT JET STREAM RESIDES FAR SOUTH OF THE STATE WHILE WEAKER 70 KT JET STREAKS ENCIRCLE THE KODIAK LOW. .SURFACE ANALYSIS... TWO LOW PRESSURE SYSTEMS...ONE 300 MILES SOUTHEAST OF SAND POINT AND ANOTHER BROADER AND WEAKER LOW CENTERED 200 MILES SOUTHWEST OF SITKA...ARE CYCLONICALLY PINWHEELING AROUND A COMMON POINT ROUGHLY 500 MILES SOUTH OF PRINCE WILLIAM SOUND. SHOWERS ARE GRADUALLY ENDING OVER KODIAK ISLAND AS THE WESTERN LOW SINKS SOUTH AND EAST AWAY FROM THE ISLAND. A MERIDIONALLY ELONGATED HIGH PRESSURE CELL COVERS THE WESTERN BERING AND THE WESTERN ALEUTIANS. A THERMAL TROUGH LIES ACROSS THE SOUTHERN AND SOUTHWESTERN REGIONS OF THE STATE. .MODEL DISCUSSION... MODEL CONFIDENCE IS QUITE LOW WITH THE EASTERLY WAVE WRAPPING UP INTO THE EASTERN GULF THIS MORNING. RUN TO RUN CONSISTENCY HAS ALSO BEEN POOR AMONG ALL OF THE MODELS...WITH WIDE VARIATIONS EXISTING FOR THE PROJECTED TRACK AND STRUCTURE OF THE SYSTEM. THE MODELS FAILED TO PICK UP ON A WEAK SHORTWAVE ADVANCING OUT AHEAD OF THIS STORM WHICH IS NOW APPEARING ON THE MIDDLETON ISLAND RADAR. THIS SYSTEM COULD THROW A WRENCH INTO TODAY'S FORECAST SKY CONDITIONS AND PRECIPITATION AMOUNTS FOR SOUTH CENTRAL ALASKA. THE GFS IS STILL THE MOST AGGRESSIVE WITH THE STRENGTH OF THE LOW WHILE THE ECMWF IS STILL THE WEAKEST...WITH THE NAM LYING IN THE MIDDLE. THE NAM IS THE FASTEST OF THE MODELS WITH RESPECT TO THE SPEED OF THE SYSTEM WHILE THE ECMWF IS THE SLOWEST...AND BY TOMORROW MORNING A 250 MILE DIFFERENCE EXISTS BETWEEN THE MODELS WITH REGARDS TO THE CENTER OF THE LOW. MODELS HAVE A MUCH BETTER GRASP ON THE WESTERN LOW IN THE GULF AND THE HIGH PRESSURE RIDGE OVER THE WESTERN BERING. THIS MORNING'S FORECAST USED THE GFS DUE TO THE ECMWF BEING TOO WEAK AND AND THE NAM TOO FAR TO THE WEST. WINDS WERE BUMPED UP CONSIDERABLY ALONG THE GULF COAST WITH THIS MORNING'S PACKAGE AND PRECIPITATION CHANCES INCREASED OVER THE WESTERN KENAI AND ANCHORAGE AREA FOR WEDNESDAY NIGHT. .SHORT TERM FORECAST... AS THE LOW SOUTH OF KODIAK CONTINUES TO PUSH SOUTH AND EAST...WARM AND DRY OFFSHORE FLOW WILL BECOME MORE ESTABLISHED LATER TODAY OVER MUCH OF SOUTHERN ALASKA. THIS WILL LEAD TO CLEARING SKIES AND WARM TEMPERATURES OVER MUCH OF THE REGION TODAY. THE CURRENT DISTURBANCE TRACKING WESTWARD OVER PRINCE WILLIAM SOUND WILL LIKELY WEAKEN AS IT PASSES OVER THE KENAI PENINSULA AND SPREAD SOME MID TO HIGH LEVEL CLOUDS OVER SOUTH CENTRAL ALASKA THIS AFTERNOON. DIURNAL SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE ALASKA RANGE. A LOW AND ASSOCIATED SHORTWAVE NEAR THE TIP OF THE ALASKA PANHANDLE QUICKLY ROTATE UP INTO THE GULF ON WEDNESDAY MORNING AND BRING INCREASING CLOUDS AND A THREAT OF SHOWERS TO THE COPPER RIVER BASIN AND SOUTH CENTRAL ALASKA. THE RAIN SPREADS TO THE WEST AS THE DAY PROGRESSES...IMPACTING THE MAT-SU VALLEY/ANCHORAGE REGION BY WEDNESDAY AFTERNOON...AND SOUTHWESTERN ALASKA BY THURSDAY MORNING. THE SYSTEM BEGINS TO RETROGRADE SOUTHWARD ON THURSDAY AFTERNOON... THUS SHOWERS DIMINISH OVER THE SOUTHWESTERN CORNER OF THE STATE ON THURSDAY EVENING. .LONG TERM FORECAST... SEASONAL OR SLIGHTLY ABOVE NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THE REST OF THE WEEK AND INTO NEXT WEEKEND AS THE MID TO UPPER LEVEL LOW CONTINUES TO PUSH TOWARDS THE PACIFIC NORTHWEST AND OFFSHORE FLOW REMAINS DOMINANT OVER SOUTH CENTRAL ALASKA. MEDIUM RANGE MODELS ARE HINTING AT THE DEVELOPMENT OF AN UPPER LEVEL HIGH PRESSURE SYSTEM OVER SOUTHEASTERN ALASKA LATE IN THE WEEK...WHICH COULD MEAN CLEARING SKIES FOR THE REGION FOR THE WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. KS MAY 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:00 AM AKDT | Brisk Wind Advisory | AFC | 60 hr | |
| May 18, 4:00 AM AKDT | Small Craft Advisory | AFC | 36 hr |
Nearby
Red Flag Warnings in Alaska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.